MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 13MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRIND,CMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 13MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRIND,CMNTD,POLYMR/METAL/POLYMR
Catalog Number 71420820
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a surgery the insert did not lock into the left tibial baseplate.It was found that the trailing edge of the insert and the joint of tibial baseplate did not match.The total delay of the surgery was 70 minutes and another device was used to complete the surgery.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned insert indicated surface damage and damage to the locking detail and distal face.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A dimensional inspection was attempted; the damage/deformation at several features of the device would not allow for accurate measurement.The features that could be measured were within specification.A clinical analysis indicated that based on the information provided, the connection problem was likely related to the procedure to implant the s&n device and not due to the s&n device itself.The surgery completed with a back-up device.Reportly, the patient is now doing well; therefore, no further harm to the patient has been anticipated.No further clinical/medical assessment is warranted at this time.A review of complaint history on the listed part revealed no additional complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.

Brand Name
GII PS INSERT SZ 3-4 13MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRIND,CMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7028069
Report Number1020279-2017-01019
Device Sequence Number1183678
Product Code JWH
UDI-Device Identifier03596010209597
UDI-Public03596010209597
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Catalogue Number71420820
Device Lot Number16AM19729
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer11/01/2017
11/01/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date04/24/2018
04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR